Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Taking Cipro for Urinary tract infection. Discoloration of semen. Frequent painful inconsistent urination, night sweats. Prostrate problem?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
I have had a recent urinary tract infection, I am taking cipro. My seaman has turned from white to a XXXXXXX color. Is there something else going on? My urine when tested did not indicate any infection but I was exhibiting the typical symptoms of frequent, painful, irratic, inconsistent urination including night sweats. Could this be a prostate problem or would the cipro cause the discoloration.
Posted Fri, 29 Jun 2012 in Men's Health
Answered by Dr. G.Srinivasan 10 hours later

I understand your query and concern.
You could have had urinary tract infection, which does not always show in the urine test.
There could be associated prostate infection as well.
Kindlly wait till the course of CIPRO is over. If the color does not become normal, consult your doctor to do semen culture and give prolonged course, for example a month of antibiotic, to eradicate prostate infection.
If urinary infection occurs repeatedly, you need uroflowmetry test to look for obstruction. If confirmed you need medical or surgical for the enlarged prostate.
Hope I answered your query.
Kindly get back for doubts, if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor